Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 1997, 6:36 PM CDT for Kewaunee County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 1997, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 24, 1997, 7:40 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Kewaunee County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:01 PM CDT | Thunderstorm Wind | Kewaunee, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
516 WUUS1 KGRB 242337 RRA SVRGRB WIC061-250040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 636 PM CDT TUE JUN 24 1997 * SEVERE THUNDERSTORM WARNING FOR KEWAUNEE COUNTY - NORTHEASTERN WISCONSIN * UNTIL 740 PM CDT * SOME LOCATIONS AFFECTED STANGELVILLE NORMAN LUXEMBURG * AT 635 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARIBEL...ABOUT 20 MILES SOUTHWEST OF KEWAUNEE. THE STORM WAS MOVING NORTHEAST AT 45 MPH. * THE STORM WILL BE NEAR STANGELVILLE BY 645 PM...AND LUXEMBURG BY 655 PM. THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. GO TO A STURDY SHELTER AND STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION. JKL/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:31 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 4:31 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 431 PM CDT TUE JUN 24 1997 SHORT-TERM PBLM CENTERS AROUND SVR RISK FOR THE FIRST PART OF THE NGT AS CDFNT APPROACHES FROM THE WEST AND SHRTWV MVS FROM SW TO NE. ATM PLENTY UNSTABLE WITH ADAP PROVIDING LI'S OF -10 AND MODIFIED 12Z GRB SNDNG GIVES CAPES OF 3500 J/KG...TT'S OF 51 AND K INDICES OF 36. DO NOT BELIEVE ENUF DIRECTIONAL SHEAR TO SET OFF TORNADIC SUPERCELLS AND FRZ LVL TOO HIGH FOR LRG HAIL. HOWEVER...DAMAGING WNDS A POSSIBILITY AS WELL AS TORRENTIAL DOWNPOURS AND PW VALUES PUSHING 1.7 INCHES AND DEW PTS IN THE LOWER TO MID 70S. ONCE TSTMS PUSH THRU THE AREA...QSTN BECOMES HOW FAST TO BRING THE CLEARING TREND IN. ALL THREE MDLS BRING LRG SWATH OF DRIER AIR INTO ALL OF NE WI BY DAYBREAK WITH MEAN RH'S DROPPING TO AOB 30 PERCENT. HESITATE TO GO AGAINST THE MAJORITY AS THERE IS STILL PLENTY OF CLDS BACK INTO THE CNTRL PLAINS...BUT IN THE END WL GO ALONG WITH THE MD$LS MAYBE A FEW HRS BEHIND THEM THO. TEMP FCST WL BE TOUGH DEPENDING ON WHERE CONVECTION OCCURS AND THEN AMT OF CLEARING LATE. WL KEEP TEMPS SOMEWHERE BETWEEN AVN AND NGM FOR NOW. KALLAS
In the hours before
Local storm report, Jun 24, 5:35 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM KESHENA WI WIND DAMAGE
06/24/97 MENOMINEE TREES DOWN BLOCKING ROAD
0525 PM GRESHAM WI WIND DAMAGE
06/24/97 SHAWANO TREES DOWN
PLHLocal storm report, Jun 24, 5:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0554 PM MOUNTAIN WI 60 MPH WIND GUST
06/24/97 OCONTO
PLHLocal storm report, Jun 24, 6:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0551 PM LANGLADE WI WIND DAMAGE
06/24/97 LANGLADE TREES ON POWER LINES
PLHLocal storm report, Jun 24, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
623 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0611 PM KIEL WI WIND DAMAGE
06/24/97 CALUMET POWER LINES AND TREES DOWN
PLHSpecial weather statement, Jun 24, 6:27 PM CDT, 9 minutes before
WIZ005-010-018-030-035-036-045-250030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 627 PM CDT TUE JUN 24 1997 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE TORNADO WATCH HAS BEEN CANCELLED FOR... VILAS COUNTY... ONEIDA COUNTY... LINCOLN COUNTY... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERICAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. JKL
Local storm report, Jun 24, 6:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT TUE JUN 24 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM ST. NAZIANZ WI WIND DAMAGE
06/24/97 MANITOWOC UTILITY POLES DOWN
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:59 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 46 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 49 min |
| Jun 24, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Waupaca | 45 min |
| Jun 24, 5:04 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 46 min |
| Jun 24, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 63 min |
| Jun 24, 5:37 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 38 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 59 min |
| Jun 24, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.